Alert archive / Missouri / Frost Advisories in 2012
Frost Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Apr 11, 2012, 4:33 PM CDT for Chariton County, Randolph County, Missouri. It took effect at Apr 12, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 4:33 PM CDT (21:33 UTC)
- In effect from
- Apr 12, 2012, 3:00 AM CDT
- Expired
- Apr 12, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Chariton County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 152 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS73 KEAX 112133 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 433 PM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI... .TEMPERATURES ARE EXPECTED TO ONCE AGAIN FALL TO OR BELOW FREEZING LATE TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED. MOZ032-033-120545- /O.CAN.KEAX.FZ.W.0002.120412T0800Z-120412T1300Z/ /O.NEW.KEAX.FR.Y.0001.120412T0800Z-120412T1300Z/ CHARITON-RANDOLPH- INCLUDING THE CITIES OF...SALISBURY...KEYTESVILLE...MOBERLY 433 PM CDT WED APR 11 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. THE FREEZE WARNING HAS BEEN CANCELLED. * TIMING: AFTER 3 AM TONIGHT TEMPERATURES SHOULD FALL INTO THE LOWER TO MIDDLE 30S...WARMING QUICKLY AFTER 8 AM THURSDAY. * IMPACTS: AREAS OF FROST ARE EXPECTED TO FORM DURING THE PRE-DAWN HOURS OF THURSDAY MORNING. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOZ007-008-016-017-024-025-120545- /O.CON.KEAX.FZ.W.0002.120412T0800Z-120412T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 433 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING: AFTER 3 AM TONIGHT TEMPERATURES SHOULD FALL TO OR BELOW FREEZING FOR SEVERAL HOURS...WARMING QUICKLY AFTER 8 AM THURSDAY. * IMPACTS: AIR TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION AS THE WATER INSIDE THEM FREEZES. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MJ
3 follow-up statements
936 WWUS73 KEAX 120236 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 936 PM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI... .TEMPERATURES ARE EXPECTED TO ONCE AGAIN FALL TO OR BELOW FREEZING LATE TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED. MOZ007-008-016-017-024-025-121100- /O.CON.KEAX.FZ.W.0002.120412T0800Z-120412T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 936 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING: AFTER 3 AM TONIGHT TEMPERATURES SHOULD FALL TO OR BELOW FREEZING FOR SEVERAL HOURS...WARMING QUICKLY AFTER 8 AM THURSDAY. * IMPACTS: AIR TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION AS THE WATER INSIDE THEM FREEZES. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ032-033-121100- /O.CON.KEAX.FR.Y.0001.120412T0800Z-120412T1300Z/ CHARITON-RANDOLPH- INCLUDING THE CITIES OF...SALISBURY...KEYTESVILLE...MOBERLY 936 PM CDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING: AFTER 3 AM TONIGHT TEMPERATURES SHOULD FALL INTO THE LOWER TO MIDDLE 30S...WARMING QUICKLY AFTER 8 AM THURSDAY. * IMPACTS: AREAS OF FROST ARE EXPECTED TO FORM DURING THE PRE- DAWN HOURS OF THURSDAY MORNING. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DEROCHE
157 WWUS73 KEAX 120840 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CDT THU APR 12 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI... .TEMPERATURES AT OR BELOW FREEZING EARLY THIS MORNING OVER PORTIONS OF NORTHEAST MISSOURI SHOULD REBOUND QUICKLY THIS MORNING. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED. MOZ007-008-016-017-024-025-121300- /O.CON.KEAX.FZ.W.0002.000000T0000Z-120412T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 340 AM CDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: TEMPERATURES AT OR BELOW FREEZING EARLY THIS MORNING SHOULD WARM QUICKLY AFTER 8 AM THURSDAY. * IMPACTS: AIR TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION AS THE WATER INSIDE THEM FREEZES. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ032-033-121300- /O.CON.KEAX.FR.Y.0001.000000T0000Z-120412T1300Z/ CHARITON-RANDOLPH- INCLUDING THE CITIES OF...SALISBURY...KEYTESVILLE...MOBERLY 340 AM CDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: TEMPERATURES NEAR FREEZING EARLY THIS MORNING SHOULD WARM QUICKLY AFTER 8 AM THURSDAY. * IMPACTS: AREAS OF FROST ARE EXPECTED TO FORM DURING THE PRE- DAWN HOURS OF THURSDAY MORNING. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJM
493 WWUS73 KEAX 121308 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 808 AM CDT THU APR 12 2012 MOZ007-008-016-017-024-025-121415- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-120412T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 808 AM CDT THU APR 12 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES ACROSS THE AREA HAVE RISEN INTO THE UPPER 30S THIS MORNING THUS THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MOZ032-033-121415- /O.EXP.KEAX.FR.Y.0001.000000T0000Z-120412T1300Z/ CHARITON-RANDOLPH- INCLUDING THE CITIES OF...SALISBURY...KEYTESVILLE...MOBERLY 808 AM CDT THU APR 12 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN TO NEAR 40 DEGREES ACROSS THE AREA THUS THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 11, 4:26 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 11, 4:26 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT WED APR 11 2012
.DISCUSSION...
Short Range (Tonight-Friday night)...
In the very short term surface high pressure now over the CWA will
shift eastward overnight. While in theory overnight temperatures
should be a bit warmer than this morning we will likely see
temperatures fall rapidly after sunset, especially over the
northeastern portion of the CWA as we are starting off colder than
yesterday at this time. With that in mind still think we will see
temperatures drop to or slightly below freezing over parts of the
northeastern CWA so will maintain the current Freeze Warning. Did go
ahead and switch to a Frost Advisory for a couple of the counties on
the south end of the Freeze Warning.
Otherwise, will begin transitioning from the benign weather of the
past several days to a wet pattern starting tomorrow. On the
synoptic scale the Plains high amplitude upper ridge will gradually
shift east as a large trough undergoes a broad expansion westward
from the West Coast through the Rockies before a stronger shortwave
dives southeast into the desert southwest by Saturday morning. As
the upper ridge shifts through and east of the CWA on Thursday will
see warm advection generated clouds overspread the region during the
morning. The combination of an approaching vorticity lobe and
increasing isentropic ascent should generate scattered elevated
convection over eastern KS and the extreme western portion of the
CWA by late morning or early afternoon. This convection will be
fighting the dry easterly flow coming out of the high pressure to
the east so precipitation amounts should initially be light and
scattered. Thus have scaled back pops some as well as slowed the
eastward expansion.
Better bet for more widespread and heavier convection is expected
for later Thursday night.
As time goes on the quality of the moisture will improve and
increasing instability will arrive by Friday. Hard to see a well
defined warm front on Friday but given the warmth and moisture
advecting northward there should be some sort of warm frontal
boundary form...most likely over northern MO by Friday night. So,
convection on Friday look more like hit and miss variety with low
chance pops. With a boundary to focus upon for Friday night think
higher pops warranted and potential for heavier rainfall for
northern MO. While the severe threat will increase Friday afternoon
unless the boundary becomes evident it will be hard to delineate
which areas have the best threat.
MJ
Medium Range (Saturday-Wednesday)...
The active weather pattern that moves into the region the latter
part of this week will persist through the weekend and into early
next week. By Saturday, the large upper level trough will dominate
much of the western half of the U.S., with the upper low continuing
to dig southward toward the Four Corners region. 12Z model runs have
trended toward a faster tracking of the upper low, having it lift
northeastward into the Central Plains on Sunday. The upper trough
looks to scoot eastward over the Northern and Central Plains through
Tuesday and be east of the region on Wednesday.
With the dominant upper trough to the west and a large surface high
over the southeastern U.S. this weekend, a southerly flow will
prevail across the region, advecting plenty of moisture northward
from the Gulf of Mexico. This upper level pattern will help to
support several rounds of scattered shower and thunderstorm activity
over the forecast area through early next week. For Saturday, the
best chances for showers and thunderstorms looks to be across
northern Missouri as a frontal boundary slowly creeps northward
toward Iowa. Although their may be more of a break from
precipitation over central Missouri Saturday afternoon,
precipitation chances will increase across the forecast area
Saturday night into Sunday as the surface low over Kansas progresses
eastward toward the area. There is the potential for thunderstorms
to become strong to severe Saturday and Sunday as models show
sufficient instability and shear present. Also cannot rule out the
potential for some isolated flooding issues as showers and
thunderstorms may train over the same area for a few days. HPC
outlook shows the highest QPF amounts focused over portions of
northern and central Missouri.
Models continue to show some discrepancy regarding when the cold
front associated with the surface low will track through the
region, ultimately impacting when precipitation will push east of
the area. In general, this frontal boundary looks to track eastward
over the region Sunday night/Monday. Despite model discrepancies in
the surface features next week, models are trending toward much of
the precipitation moving just east of the area by Monday morning,
however precipitation chances may linger over portions of the
forecast area Monday into Tuesday. By Wednesday, a more zonal flow
will move into the Central Plains behind the passage of the upper
trough, resulting in dry conditions.
As for temperatures, conditions are expected to warm up above normal
and into the 70s due to the southerly flow and being located within
the warm sector for much of the weekend. Temperatures will cool down
by the start of next week as the system finally starts pushing
eastward.
ACH
&&
.AVIATION...
For the 18Z TAFs...VFR conditions will continue through this 24 hour
forecast period. VFR cigs to the west of the terminals will
gradually spread into extreme western MO late tonight. Rain chances
should hold off until Thursday afternoon due to a very dry sub-cloud
region being enhanced by the easterly winds advecting dry air in
from IL and eastern MO.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 3 AM TO 8 AM CDT THURSDAY FOR
MOZ007-008-016- 017-024-025.
FROST ADVISORY FROM 3 AM TO 8 AM CDT THURSDAY FOR MOZ032-033.
KS...NONE.
&&
WFO EAXHazardous weather outlook, Apr 11, 1:04 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT WED APR 11 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 104 PM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AT OR BELOW FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF NORTHEAST MISSOURI LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LARGE AND SLOW MOVING STORM SYSTEM TRACKING THROUGH THE SOUTHWESTERN STATES AND SOUTHERN ROCKIES IS EXPECTED TO GENERATE SEVERAL PERIODS OF THUNDERSTORMS THURSDAY THROUGH SUNDAY NIGHT WITH THE BEST CHANCES STARTING FRIDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS OF FRIDAY...SATURDAY...AND SUNDAY ACROSS EASTERN KANSAS AND WESTERN MISSOURI AS INSTABILITY PARAMETERS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:15 AM CDT | Freeze Warning | EAX | Adair, Chariton, Linn, Macon, Putnam, Randolph and 2 more | 29 hr |
Nearby
Frost Advisories in Missouri, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.